Jump to content

effexor withdrawal - how long will I be dizzy?


Recommended Posts

The topic of dizzyness as a side effect of withdrawal has been addressed in many threads. But I can't find info on how long I can expect this to last.

I tapered down from 150mg to 37.5mg over the course of a little more than a couple of months. I was on the lowest dose for a least 3-4 weeks, maybe longer. At each step down, I would be fine for a few days, then become depressed and emotional for a few days, and then even out by the next week.

I took my last 37.5 mg capsule on Friday. Saturday and Sunday were fine. Today I am very dizzy, and it seems to be getting worse.

So, any ideas on how long the dizzyness will last? Should I pop open a capsule and take a few "grains" of the drug to get me by? Or will that just prolong the symptoms?

No other withdrawal symptoms of note yet.

Link to comment
Share on other sites

Tapered down from 225mg over the course of about 6 weeks, took my last 37.5mg last Tuesday and am still battling with feeling dizzy, off balance, having brain shivers etc., and yes, it's also getting worse rather than better.

Link to comment
Share on other sites

I'm heading into my fourth week off Effexor and the dizziness is gone completely. I'm still getting the wavelike sensation in the ears but it's only a little disconcerting.

If you're like I was, I would imagine that the whole dizzy thing should be done within the first two weeks. The first 7-10 days were very rough.

You might try talking to your pdoc about adding a low dosage of Prozac or nortryptiline. If you are leery of that, dramamine helped me some.

Hang in there ;)

Ruins

Link to comment
Share on other sites

Hi T-Rex

As promised, the update from my pdoc appt today - apparently my brain shocks etc etc are the result of the fact that I've just fallen over the edge after a nice little manic episode.

Link to comment
Share on other sites

Hey T-rex took my last dose of Effexor about a fortnight ago and I am still going through withdrawals, I was on it for 6 years and feel the longer you've been on it the harder it is to get off, and longer withdrawals. Everyone is different of course but if your already drug sensitive like I am, you may have more trouble than others.

I am also taking a buffering AD and have done the whole time I was tapering, I still suffer some bad withdrawals even with the added chemical help. I highly recommend taking another med while coming off Effexor, if you are having bad side-effects.

Also 37.5 to zero is a big drop with this drug even though it doesn't sound like much. I dropped from only 15mg to nothing and thought I was going to die. If symtoms become unbearable, going back to the last dose of Effexor you took and tapering more slowly is a good idea, especially if you are emotionally stable and there is no rush to get onto a new drug.

Skittle I think your doctor is an idiot, I really think your symptoms are due to withdrawal, I think your doc is in the league of a lot of doctors and denying the whole discontinuation symtoms thing. The medical profession makes me so fricking angry. ;)

Anyway good luck to both of you, I'm right there with you, going through this shit!

PF

Link to comment
Share on other sites

Skittle I think your doctor is an idiot, I really think your symptoms are due to withdrawal, I think your doc is in the league of a lot of doctors and denying the whole discontinuation symtoms thing. The medical profession makes me so fricking angry.

PF-- I'm inclined to agree with you... although right now I'm so confused (brain shivers and an upgraded dx to BP1, anyone?) and upset (crying nonstop all day) that I really can't comment sensibly or think clearly about it.

Link to comment
Share on other sites

It took me about 2-3 weeks to get over the worst of withdrawal... I was on 225 but only for about 2months.... I was on 150 for the best part of a year though.

I have to say it will just slowly fade away, just hang in there.

All doctors seem to deny withdrawal (here in the UK anyway).... I don't know why, I think maybe they are worried us nutjobs might got crazy at them, it's a pain because a little support, understanding and reassurance is all that is needed.

Anyway, I'm crazy enough that I'm considering going back to the evil effexor now......

Link to comment
Share on other sites

Guest Guest_T_rex_*

A big thank you to everyone who replied!

I ended up going back up to 37.5 mg yesterday. I was popping open the capsules and splitting the dosage best I could. Instead of evening out after a few days as expected, I was having fantasies of doing violence to my ex again (not that I would ever act on it, but it was taking up too much of my thoughts). Worse,  I resorted to banging my head against the wall again during a meltdown. Not for long, but enough to give me a bruise.

So...I'm back on the stuff for a while longer. I don't know if the negative stuff is really *me* for now, and I need the meds indefinitely. Or if these were withdrawal symptoms that would have passed in a couple of weeks.

The next time I try this, it will be after I have accumulated enough time off from work so I can hibernate if needed. I'll take a week off, notify my closest friends to check in once in a while, and have the prozac ready just in case I can't deal.

OK, at least I have a plan. For now, it's back to the daily dosing routine.

Link to comment
Share on other sites

T-rex---- just a quick note to say that I think sticking with 37.5 is a perfectly legit decision, given where you were at.  My brain shivers, nausea etc finally abated only this week-- and I took my last dose of Effexor on July 4.  That's about 2.5 weeks (which incidentally matches what others have reported above).  Not pleasant in the slightest.

Wishing you well,

Skittle

Link to comment
Share on other sites

  • 1 month later...

It is almost 9 years and I still get baby effexor withdrawal episodes every other month or so, especially if I've lost any weight.  I know for sure when the brain zaps come.  It's worse when I don't get the brain zaps, 'cause then I just think I'm crazy.

Has anyone else had such a thing happen for so long?

After tapering for over 12 weeks (9 years ago) and having an additional six month withdrawal period, I was brain zap free for maybe four to six months.  Then, they came back, along with all of the other withdrawal symptoms.  They got better over time, but they are still there.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...